Ask The Doctor > Questions & Answers > A numb spot on my hip

A numb spot on my hip

Patient: A spot on my hip has been completely numb for days now. What’s wrong with me?

 

 

Doctor: According to your description, there is a high probability that you are experiencing a Neuropathy, which produces a pai in or numb sensation occurring from a peripheral nerve inflammation not associated with the spinal cord called Meralgia Paresthetica , this may cause pain or numbness in the upper anterior hip and thigh resulting from  inflammation of the superficial  nerve at that level. The suggested strategy would be: conservative therapy, such as physical therapy, weight reduction to reduce abdominal girth, moist heat local application, analgesics, anti-inflammatory medication (“Motrin”, “Aleve”) and very important: avoid wearing constrictive garments, belts, or braces that impart excessive focal pressure at the lateral aspect of the hip affected. If it does not get better with these measures it is strongly recommend to be evaluated by an orthopedic surgeon and maybe consider the local corticosteroid injection which may provide more chronic relief of symptoms.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment